Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 67, NWS Boston/Norton, MA

September 6, 2018Bristol County, Norfolk County, Plymouth County, Massachusetts; Providence County, Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 6, 2018, 4:43 PM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts; Providence County, Rhode Island. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2018, 4:43 PM EDT (20:43 UTC)
Expired
Sep 6, 2018, 5:30 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 7 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 5:00 PM EDTTSTM WND DMGFoxboro, MATREE DOWN ON WIRES ON NORTH STREET
Sep 6, 5:10 PM EDTTSTM WND DMGNorth Attleboro, MALARGE TREE BRANCH DOWN ON A CAR ON ELM STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2018-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2018-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WUUS51 KBOX 062043
SVRBOX
MAC005-021-023-RIC007-062130-
/O.NEW.KBOX.SV.W.0067.180906T2043Z-180906T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
443 PM EDT THU SEP 6 2018

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Southwestern Norfolk County in eastern Massachusetts...
  West central Plymouth County in southeastern Massachusetts...
  Northwestern Bristol County in southeastern Massachusetts...
  Northeastern Providence County in Rhode Island...

* Until 530 PM EDT.

* At 442 PM EDT, a severe thunderstorm was located over Foxborough,
  or near Franklin, moving southeast at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Brockton, Taunton, Cumberland, Franklin, North Attleborough,
  Stoughton, Bridgewater, Attleboro, Walpole, Mansfield,
  Middleborough, Easton, Canton, Norton, Sharon, Foxborough,
  Bellingham, Swansea, East Bridgewater and Raynham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4178 7118 4210 7150 4211 7150 4215 7114
      4192 7081
TIME...MOT...LOC 2042Z 312DEG 42KT 4207 7129 

HAIL...<.75IN
WIND...60MPH
 
$$

JWD
1 follow-up statement
047 
WWUS51 KBOX 062114
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
514 PM EDT THU SEP 6 2018

MAC021-RIC007-062124-
/O.CAN.KBOX.SV.W.0067.000000T0000Z-180906T2130Z/
Norfolk MA-Providence RI-
514 PM EDT THU SEP 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORFOLK AND
NORTHEASTERN PROVIDENCE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4178 7118 4189 7129 4203 7097 4192 7081
TIME...MOT...LOC 2114Z 315DEG 24KT 4191 7108 

$$

MAC005-023-062130-
/O.CON.KBOX.SV.W.0067.000000T0000Z-180906T2130Z/
Plymouth MA-Bristol MA-
514 PM EDT THU SEP 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WEST CENTRAL PLYMOUTH AND CENTRAL BRISTOL COUNTIES...

At 514 PM EDT, a severe thunderstorm was located over Taunton, moving
southeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Taunton, Bridgewater, Attleboro, Middleborough, Norton, Swansea, East
Bridgewater, Raynham, Rehoboth, Lakeville, Halifax, Dighton, West
Bridgewater, Berkley and Plympton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4178 7118 4189 7129 4203 7097 4192 7081
TIME...MOT...LOC 2114Z 315DEG 24KT 4191 7108 

HAIL...<.75IN
WIND...60MPH
 
$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:31 PM EDT, 12 minutes earlier.

Area forecast discussion, Sep 6, 4:31 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
431 PM EDT Thu Sep 6 2018

.SYNOPSIS...
Excessive heat and humidity continue into early this evening
with heat index values around 100 degrees. A cold front will
move across the region this evening, bringing showers and a few
strong thunderstorms. Seasonable temperatures and lower humidity
arrive on Friday behind the slowly departing front, then a
touch of fall this weekend with below normal temperatures. A
warm front will bring an increasing risk for showers Monday into
Monday night, followed by warmer and more humid conditions
Tuesday and Wednesday with the continued risk of showers and
thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

415 pm update...

Severe weather potential...

Multiple convective line segments across CT/MA late this
afternoon. Driving convection is very unstable conditions as
temps in the 90s and dew pts in the 70s yielding MLcapes on the
order of 3000-3500 j/kg across CT/RI and south of the pike in
MA! Despite an abundance of instability expecting most storms
to remain sub- severe given the following limiting conditions -
1) deep layer shear lags behind the convection and is out of
phase with the greatest instability, 2) poor mid level lapse
rates and 3) prefrontal west winds limiting convergence. However
the greatest risk for strong storms over the next few hours
should be across CT where winds remain SW providing better
convergence and storm inflow. Also with PWATs approaching 2
inches and surface dew pts in the low to mid 70s, torrential
downpours may result in isolated flood threat. Storms shift to
the south coast after 6 pm or so and then weaken with sunset and
begin to move offshore. Thus drying trend later this evening.

Behind initially frontal boundary winds shift to the NNW this
evening and then NNE overnight. This will drive an airmass
change southward with dew pts falling from the 70s into the 60s
tonight and into the 50s toward sunrise away from the south
coast. Thus relief on the way!

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

Friday...

Cold front stalls south of New England as mid level flow becomes
zonal. Thus clouds remain stubborn across CT-RI and south of the
Pike with the best chance of some sunshine across northern MA to
the NH border. Could see a few sprinkles especially in the
morning but otherwise a dry day. Big temp change tomorrow given
cloud cover and NE winds only expecting highs in the 70s, about
20 degs cooler than today. Less humid as well with dew pts in
the 50s except low 60s across CT- RI and southeast MA.

Friday night...

Dry weather and cloud shield begins to exit the area from NW to
SE as zonal mid level flow veers to the NW with the approach of
strong mid level trough moving across southern Quebec. This will
drive the frontal boundary farther offshore as 1032 mb high
moves southward thru Ontario. This will increase NE winds across
our region along with dew pts in the 50s surging southward thru
the entire region. This will support lows in the 50s!

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

Highlights...

* Much cooler this weekend with a touch of fall
* Risk for showers increases Mon into Mon night
* Warmer and more humid Tue/Wed with continued risk of showers/t-
  storms

Overview and model preferences...
Through the weekend, the pattern across the northeast will
feature an open and rather zonal trof. However, given the mean
jet is progged to shift to the S of New England, this will allow
cooler air (highly moderated from its Baffin Island source) to
spill across the region, giving a taste of fall conditions after
a record warm August. With this mean trof in place, a S stream
trof (the remnants of Gordon) will become caught in the flow,
with its anomalous PWAT plume and advect toward New England
early next week, with the potential for widespread rain.
Following this, the focus then turns toward the path of
Florence. At this time, there is significant spread in the track
guidance as the mean jet across the CONUS once again shifts
into Canada E of the Continental Divide. Note that there is time
to monitor trends, as it's closest pass given current setup
would not be until late next week. There is enough agreement
into the weekend to continue with a consensus blend of guidance.
Beyond this will favor the slower transition for the warm front
lifting N early next week per previous forecasts. A consensus
blend will again be used given the uncertainty for the remainder
of the week.

Temperatures...
Seems kind of amazing, but with H85 temps dropping between +7C
and +9C over the weekend, but we are looking at a stretch of
below normal temperatures through the weekend. The post frontal
CAA lags a bit, so Sat will likely be the milder of the two days
with highs topping out in the low-mid 70s. However by Sun, many
locations are into the 60s to low 70s. Mins cool as well, with
temps in the 40s to low 50s. With an anticipated warm frontal
passage sometime Mon, increasing temps are likely but should
remain below normal until Tue, at which point H85 temps are
progged to reach near +16C once again. Highs by Tue/Wed are once
again shifting into the 80s. Humid conditions arrive along with
this warming with dwpts in the upper 60s and 70s. Uncertainty
continues late week, but with mean height anomalies building a
ridge ahead of Florence, this favors generally warmer than
normal conditions.

Precipitation...
Front remains far enough S through the weekend, that precip
should remain largely offshore with mainly dry conditions
through Sun. Lifting N as a warm front late Mon into Tue, expect
widespread rainfall as the moisture plume from the remnants of
Gordon (+2.00in PWATS) moves across New England. Conditionally
unstable profiles suggest some convective elements with locally
heavy downpours possible. Pattern favors slower timing, with
precip shield not arriving until late Mon and Mon night,
lingering into Tue. Wed and beyond the attention does focus on
the track of Florence. However, may need to monitor for a PRE as
a cold front continues to wash out across the spine of the
Appalachians into New England with a mean jet just to the NW.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

18z update...

Thru 00z...

Scattered T-storms impact the region 18z-22z from NW to SE, but
will linger along the south coast 22z-01z. A few storms may
contain strong winds and torrential rainfall but isolated in
areal coverage. MVFR conditions in T-storms otherwise VFR. WSW
10-15G20kt ahead of the front.

After 00z...

VFR, with brief MVFR in lingering showers/tstms. Winds turn out
of the northwest and north.

Friday...

VFR. A few light showers/sprinkles from cigs BKN100 mainly
across CT-RI into southeast MA. Clearing skies northern MA
slowly advancing southward. NE winds 10-15kt.

Friday night...

Any spotty light rain/sprinkles along the south coast moves
offshore with VFR cigs giving way to SKC from north to south.
Light N-NE

KBOS Terminal...High confidence in TAF. Showers/tstms 20z-22z.
Very low probability for one or two storms to contain gusty
winds and brief torrential rainfall.

KBDL Terminal...High confidence in TAF. Showers/tstms 19z-22z.
Low probability for one or two storms to contain strong winds
and brief torrential rainfall.

Outlook /Saturday through Tuesday/...

Saturday through Sunday: VFR. Breezy.

Monday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA.

Monday Night: Mainly MVFR, with areas IFR possible. Breezy.
SHRA likely, slight chance TSRA, patchy BR.

Tuesday: Mainly MVFR, with local IFR possible. Breezy. Chance
SHRA, slight chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/... High confidence.

415 pm update...

Tonight...

SW winds 15-20 kt ahead of the front shift to NNW this evening
and then NNE overnight. NNE winds may approach 25 kt in the
northeast waters of MA, thus SCA posted 1 am to 6 am for just
that area. Otherwise scattered T-storms accompany the frontal
passage this evening. Few strong storms with gusty winds, brief
torrential downpours and frequent lightning.

Friday...

light to modest NE winds with stalled front south of New
England. Mainly dry weather and good vsby.

Friday night...

NE winds increase 15-20 kt late toward sunrise Sat. Otherwise
dry weather and good vsby.

Outlook /Saturday through Tuesday/...

Saturday: Winds less than 25 kt. Seas up to 5 ft.

Saturday Night: Winds less than 25 kt. Local rough seas.

Sunday through Sunday Night: Winds less than 25 kt. Areas of
rough seas.

Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Rough seas up to 9 ft.

Monday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 9 ft. Slight chance of rain
showers, slight chance of thunderstorms.

Tuesday: Winds less than 25 kt. Rough seas up to 10 ft. Slight
chance of rain showers, slight chance of thunderstorms.

&&

.CLIMATE...
There is potential for a couple of high temperature records
today. Here are the high temperature records for Thursday Sept
6.

Previous Records	New Records

BOS 94 in 1983      BOS 97 Today
ORH 90 in 1901      ORH 90 1901
BDL 96 in 1983      BDL 96 Today
PVD 95 in 1983      PVD 95 Today

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 7 PM EDT this evening for MAZ003>007-
     010>021-026.
RI...Heat Advisory until 7 PM EDT this evening for RIZ001>007.
MARINE...Small Craft Advisory from 1 AM to 6 AM EDT Friday for ANZ250-
     251-254.

&&

SYNOPSIS...Nocera/Doody/BW
NEAR TERM...Nocera/BW
SHORT TERM...Nocera/BW
LONG TERM...Doody
AVIATION...Nocera/Doody/BW
MARINE...Nocera/Doody/BW
CLIMATE...
Hazardous weather outlook, Sep 6, 3:44 PM EDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
344 PM EDT Thu Sep 6 2018

CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-071945-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
344 PM EDT Thu Sep 6 2018

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A few strong to severe thunderstorms are possible this evening. The
greatest risk for the strong storms will be along and south of the
Massachusetts Turnpike. Damaging wind gusts and heavy rainfall are
the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-008-009-022>024-RIZ008-071945-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
344 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for southeastern Massachusetts,
western Massachusetts and southern Rhode Island.

.DAY ONE...This afternoon and tonight.

A few strong to severe thunderstorms are possible this evening. The
greatest risk for the strong storms will be along and south of the
Massachusetts Turnpike. Damaging wind gusts and heavy rainfall are
the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-071945-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
344 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe thunderstorms are possible this evening.
Strong wind gusts and heavy rainfall are possible in any
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Sep 6, 3:42 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Boston/Norton MA
342 PM EDT THU SEP 6 2018

MAZ004-005-010-012-026-062015-
Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Northern Worcester MA-
Eastern Hampshire MA-
342 PM EDT THU SEP 6 2018

...LINE OF STRONG THUNDERSTORMS...

At 342 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shirley to near North Brookfield. Movement
was east at 35 mph.

Pea size hail and winds in excess of 30 mph will accompany these
storms.

Locations impacted include...
Worcester, Framingham, Leominster, Fitchburg, Billerica, Marlborough,
Shrewsbury, Chelmsford, Lexington, Burlington, Wilmington, Westford,
Acton, Hudson, Westborough, Grafton, Concord, Sudbury, Holden and
Auburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4254 7116 4248 7124 4249 7125 4244 7129
      4210 7175 4228 7224 4262 7171
TIME...MOT...LOC 1942Z 279DEG 30KT 4254 7166 4224 7209

LEC
Special weather statement, Sep 6, 3:45 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
345 PM EDT THU SEP 6 2018

CTZ002-003-MAZ011-062030-
Hartford CT-Tolland CT-Eastern Hampden MA-
345 PM EDT THU SEP 6 2018

...LINE OF STRONG THUNDERSTORMS...

At 344 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Springfield to near Longmeadow,
Enfield, and Suffield. Movement was east at 30 mph.

Winds in excess of 40 mph and brief downpours will accompany these
storms.

Locations impacted include...
Springfield, Enfield, Agawam, Ludlow, Longmeadow, Suffield, East
Longmeadow, Wilbraham, Palmer, Stafford, Somers, Monson, East Granby,
Hampden, Warren, Brimfield and Wales.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4204 7263 4216 7252 4221 7226 4218 7226
      4215 7220 4215 7218 4213 7217 4207 7221
      4198 7234 4195 7275
TIME...MOT...LOC 1944Z 255DEG 27KT 4214 7262 4207 7260 4202 7261 4197
7268

JWD
Local storm report, Sep 6, 4:02 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
402 PM EDT THU SEP 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     GRANVILLE               42.07N  72.87W
09/06/2018                   HAMPDEN            MA   AMATEUR RADIO

            3 TREES DOWN BLOCKING NORTH LANE

0335 PM     TSTM WND DMG     LONGMEADOW              42.05N  72.57W
09/06/2018                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN BETWEEN WILLIAMS AND LAUREL ROAD

0335 PM     TSTM WND DMG     EAST LONGMEADOW         42.07N  72.52W
09/06/2018                   HAMPDEN            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON ALPINE ROAD

&&

EVENT NUMBER BOX1804499
EVENT NUMBER BOX1804500
EVENT NUMBER BOX1804501

LEC
Special weather statement, Sep 6, 4:09 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
409 PM EDT THU SEP 6 2018

CTZ003-004-062115-
Tolland CT-Windham CT-
409 PM EDT THU SEP 6 2018

...LINE OF STRONG THUNDERSTORMS...

At 408 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Chaplin to near Coventry. Movement was east at
15 mph.

Wind gusts of 30 mph, brief downpours, and frequent lightning will
accompany these storms in northeast Connecticut.

Locations impacted include...
Vernon, Mansfield, Windham, Plainfield, Killingly, Tolland, Coventry,
Putnam, Brooklyn, Willington, Canterbury, Bolton, Ashford, Pomfret,
Sterling, Andover, Chaplin, Hampton, Eastford and Scotland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Lightning can strike far away from the storm. Go inside a building
or vehicle. Wait at least 30 minutes until after the storm has
passed to resume outdoor activities.

&&

LAT...LON 4190 7180 4187 7244 4174 7243 4173 7180
TIME...MOT...LOC 2008Z 263DEG 13KT 4177 7213 4181 7239

JWD
Special weather statement, Sep 6, 4:16 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
416 PM EDT THU SEP 6 2018

MAZ004-005-007-012>015-062100-
Southern Worcester MA-Eastern Essex MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Northern Worcester MA-
Southeast Middlesex MA-
416 PM EDT THU SEP 6 2018

...LINE OF STRONG THUNDERSTORMS HEADING TOWARD BOSTON...

At 414 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carlisle to Northborough. Movement was
east at 35 mph.

Wind gusts to 40 mph and brief downpours will accompany these storms.

Strong thunderstorms will be near...
  Waltham, Lexington, Concord, Bedford, Lincoln and Carlisle around
  420 PM EDT.
  Arlington, Woburn, Reading, Burlington, Wilmington and Maynard
  around 430 PM EDT.
  Somerville, Framingham, Wakefield, Stoneham, Winchester, Sudbury,
  Wayland and Lynnfield around 435 PM EDT.
  Malden, Peabody, Everett, Chelsea, Natick, Melrose and North
  Reading around 440 PM EDT.
  Lynn, Revere, Wellesley, Saugus, Danvers, Weston and Dover around
  445 PM EDT.
  Newton, Needham, Swampscott and Nahant around 450 PM EDT.
  Boston, Cambridge, Salem, Watertown and Dedham around 5 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Be alert for minor street flooding. Do not drive through flooded
roads or underpasses.

&&

LAT...LON 4255 7074 4254 7077 4251 7079 4249 7082
      4244 7089 4245 7090 4242 7094 4242 7095
      4241 7095 4225 7119 4232 7168 4258 7127
TIME...MOT...LOC 2014Z 277DEG 30KT 4254 7131 4234 7163

JWD
Special weather statement, Sep 6, 4:35 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
435 PM EDT THU SEP 6 2018

CTZ003-004-MAZ012-013-016>019-RIZ001-002-062115-
Tolland CT-Windham CT-Southern Worcester MA-Eastern Plymouth MA-
Northern Bristol MA-Western Norfolk MA-Eastern Norfolk MA-
Western Plymouth MA-Northwest Providence RI-Southeast Providence RI-
435 PM EDT THU SEP 6 2018

...LINE OF STRONG THUNDERSTORMS...

At 434 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Franklin, MA to Eastford, CT. Movement was
east at 35 mph.

Wind gusts to 40 mph, brief downpours, and frequent lightning will
accompany these storms as they move through northern Rhode Island
and southeast Massachusetts through 530 PM.

Locations impacted include...
Providence, Brockton, Pawtucket, Taunton, Weymouth, Woonsocket,
Cumberland, Randolph, North Providence, Franklin, Johnston, North
Attleborough, Stoughton, Marshfield, Attleboro, Walpole, Mansfield,
Easton, Hingham and Canton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Lightning can strike far away from the storm. Go inside a building
or vehicle. Wait at least 30 minutes until after the storm has
passed to resume outdoor activities.

&&

LAT...LON 4182 7151 4182 7223 4212 7143 4219 7070
      4218 7071 4214 7068
TIME...MOT...LOC 2034Z 268DEG 28KT 4210 7141 4186 7206

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:20 PM EDTSpecial Weather StatementBOXFranklin55 min
Sep 6, 2:37 PM EDTSpecial Weather StatementBOXHampden83 min
Sep 6, 2:52 PM EDTSpecial Weather StatementBOXWorcester23 min
Sep 6, 2:59 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire47 min
Sep 6, 3:16 PM EDTSpecial Weather StatementBOXWorcester29 min
Sep 6, 3:42 PM EDTSpecial Weather StatementBOXMiddlesex, Worcester33 min
Sep 6, 3:45 PM EDTSpecial Weather StatementBOXHampden45 min
Sep 6, 3:55 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex45 min
Sep 6, 4:16 PM EDTSpecial Weather StatementBOXMiddlesex44 min
Sep 6, 4:23 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester41 min
Sep 6, 4:28 PM EDTSpecial Marine WarningBOX51 min
Sep 6, 4:49 PM EDTSpecial Marine WarningBOX41 min
Sep 6, 4:51 PM EDTSevere Thunderstorm WarningBOXBarnstable39 min
Sep 6, 4:55 PM EDTSmall Craft AdvisoryBOX21 hr
Sep 6, 5:08 PM EDTSpecial Weather StatementBOXBristol, Plymouth52 min
Sep 6, 5:18 PM EDTSpecial Marine WarningBOX57 min
Sep 6, 5:44 PM EDTSpecial Marine WarningBOX61 min
Sep 6, 5:45 PM EDTSpecial Marine WarningBOX30 min
Sep 6, 6:06 PM EDTSpecial Marine WarningBOX39 min
Sep 6, 6:23 PM EDTSpecial Weather StatementBOXDukes37 min
Sep 6, 6:35 PM EDTSpecial Marine WarningBOX25 min
Sep 6, 6:42 PM EDTSpecial Marine WarningBOX29 min
Sep 6, 6:51 PM EDTSpecial Marine WarningBOX39 min
Sep 6, 4:35 PM EDTSpecial Weather StatementBOXProvidence40 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2018Severe Thunderstorm Warnings in Rhode Island, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.